Indiana, 2005Damaging Wind in Indiana, June 13, 2005
June 13, 2005 · NWS IND · 1 event in 1 county or zone
A line of strong thunderstorms moved through west central Indiana on the evening of 13 June 2005.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong thunderstorms moved through west central Indiana on the evening of 13 June 2005.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 2:40 PM EST, 7 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 2:40 PM EST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EST MON JUN 13 2005
.DISCUSSION...
FORECAST FOCUS IS ON CHANCES FOR THUNDERSTORMS TONIGHT INTO TUESDAY.
AT 19Z REMNANTS OF ARLENE WERE ACROSS LWR MI. TSRA WERE ACROSS FAR
NWRN IN AND BACK ACROSS SRN IL. DEWPOINTS IN THE LOWER 70S AND TEMPS
IN MID 80S WERE PRESENT ACROSS THE FORECAST AREA /FA/ ALONG WITH
SOME CU.
MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE SHORT
TERM. SOME DIFFERENCES IN HANDLING OF UPPER LOW IN THE
EXTENDED...FOR NOW FAVORED THE ECMWF WHICH KEEPS UPPER SYSTEM TO OUR
EAST.
SCT TSRA ACROSS SRN IL MAY MOVE INTO FA THIS EVENING...SO KEPT CHC
POPS HERE. MAIN ACTION WOULD BE OVERNIGHT AS UPPER LOW APPROACHES FM
THE W AND LOW LEVEL JET MOVES INTO OH VALLEY. EXPECT SOME TSRA TO
DEVELOP ACROSS IL AND MOVE INTO FA. HOWEVER...NAM HINTING AT BEST
THREAT FOR TSRA TO BE N OF FA AS UPPER IMPULSES MOVE NE AROUND
APPROACHING UPPER LOW. THUS WILL KEEP POPS IN CHC CATEGORY FOR NOW.
THIS IS MUCH ABOVE MAV NUMBERS BUT NOT QUITE AS HIGH AS MET VALUES.
SEVERE STORMS ALSO POSSIBLE AND WILL CONTINUE MENTION IN HWO. AS FAR
AS TEMPS...HIGH MOISTURE CONTENT OF THE ATMS WILL KEEP LOWS NEAR 70
DEGREES...WHICH IS REFLECTED BY GUIDANCE.
ON TUE...OVERNIGHT CONVECTION SHOULD BE OUT OF FA EARLY. COLD FRONT
TO MOVE INTO WRN FA DURING THE MORNING AND THEN ACROSS ERN FA DURING
THE AFTN. NOT A LOT OF LOW LEVEL CONVERGENCE NOTED ALONG FRONT...SO
AGAIN KEPT POPS IN CHC CATEGORY. STRONGEST STORMS SHOULD BE IN ERN
FA DUE TO TIMING AND AFTN HEATING. WITH SOME SUN EXPECTED AND NO
REAL COLD PUSH RIGHT BEHIND FRONT...MAV HIGHS LOOK TOO COOL. WENT
CLOSER TO MET/FWC VALUES.
LINGERING SHRA POSSIBLE TUE NIGHT IN WRAP AROUND ACROSS NRN FA AND
THEN AGAIN WED AFTN AS COLDER AIR MOVES DOWN. OTHERWISE DRY FORECAST
INTO EARLY NEXT WEEK.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
CS/CP
Hazardous weather outlook, Jun 13, 7:10 PM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EST MON JUN 13 2005
INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
710 PM EST MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT
A LINE OF SEVERE THUNDERSTORMS WILL RACE ACROSS CENTRAL INDIANA
TONIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 60 TO 70 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS WILL DEVELOP ON TUESDAY AS A COLD FRONT
MOVES ACROSS THE STATE. SOME OF THESE STORMS MAY BE SEVERE DURING
THE AFTERNOON...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. THE
PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT.
&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Jun 13, 5:00 PM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EST MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 4 W VERNON 38.99N 85.69W
06/12/2005 JENNINGS IN LAW ENFORCEMENT
TORNADO NEAR 2910 SOUTH AND COUNTY ROAD 850 WEST NEAR
HAYDEN.
0711 PM HEAVY RAIN 2 E NORTH VERNON 39.01N 85.59W
06/12/2005 0.00 INCH JENNINGS IN AMATEUR RADIO
2.75 INCHES OF RAIN REPORTED BY HAM RADIO.
0711 PM FLOOD GREENSBURG 39.34N 85.48W
06/12/2005 DECATUR IN TRAINED SPOTTER
4 INCHES OF WATER OVER THE ROADWAYS.
0716 PM TSTM WND DMG 4 SW GREENWOOD 39.57N 86.17W
06/12/2005 JOHNSON IN TRAINED SPOTTER
TREES DOWN NEAR THE INTERSECTION OF 700 NORTH AND 875
WEST. SPOTTER WAS NOT SURE OF THE TIME OF THIS EVENT BUT
NOTICED THE TREES DOWN.
0745 PM TORNADO INDIANAPOLIS 39.78N 86.15W
06/12/2005 MARION IN NWS STORM SURVEY
F0 TORNADO WITH WINDS NEAR 70 MPH OCCURRED ON THE SOUTH
SIDE OF INDIANAPOLIS ALONG PENNSYLVANIA AVENUE NEAR TROY
AVENUE. NUMEROUS TREES WERE SNAPPED OFF. RESIDENTS ALSO
REPORTED SEEING THE TORNADO AS IT BRIEFLY TOUCHED DOWN.
0800 PM FLOOD LEBANON 40.05N 86.47W
06/12/2005 BOONE IN TRAINED SPOTTER
STREET FLOODING REPORTED
0937 PM FLASH FLOOD MUNCIE 40.20N 85.39W
06/12/2005 DELAWARE IN EMERGENCY MNGR
UNDERPASS HAD 2 FEET OF WATER. WATER RESCUE GOING ON WITH
VEHICLES.
&&
MKOCHLocal storm report, Jun 13, 5:56 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL CLINTON 39.66N 87.41W
06/13/2005 0.25 INCH VERMILLION IN LAW ENFORCEMENT
&&
MSHARTRAThunderstorm Wind, Tippecanoe
- When
- June 13, 10:00 PM EST
- Where
- Tippecanoe County, 7 mi NW of Lafayette
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.483, -86.967
A large cherry tree was snapped off by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Flooding and Hail in Oklahoma, June 13, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455023.